MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-13
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The single port (sp) monopolar curved scissors (mcs) tip has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the single port (sp) monopolar curved scissors (mcs) tip fell off the instrument many times and fell into the patient.During the surgical task of dissection, a fragment fell into the patient.The fragment was retrieved by the assistant and confirmed to be retrieved by checking that the tip was complete.No additional procedure was performed to retrieve the fragment nor were post operative imaging tests done due to the fallen fragment.The procedure was completed robotically with a back-up mcs tip.There was no injury to the patient, and the patient has not returned to the hospital due to any post-surgical complications related to retaining a foreign object.The mcs tip is available to be returned to isi.No photographic images of the device(s) or video recording of the procedure were available for intuitive surgical, inc.(isi) review.
 
Additional Manufacturer Narrative
Updated fields: d9, h2, h3, h6, and h11.Device evaluation: intuitive surgical, inc.(isi) received the monopolar curved scissors (mcs) tip accessory to perform failure analysis.The mcs tip was analyzed and the retaining cover of the mcs tip appeared to be completely dislodged from the blades.The blades did not appear damaged.No missing material was found.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Updated fields: h2 and h11.Additional information: on 10-feb-2026, intuitive surgical, inc.(isi) received monopolar curved scissors (mcs) instrument (lot #k10250319-0023) to perform failure analysis.An in-house mcs tip was installed onto the instrument's tube adapter with no issues despite the fact that the tube adapter was found to be broken.The instrument was then tested on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The blades opened and closed properly.The mcs tip accessory remained installed onto the instrument's tube adapter through the entirety of the test.The tube adapter component is located at the distal end of the instrument and serves as the interface between the instrument and the user installed tip accessory.A broken piece from the tube adapter, measuring approximately 1.30mm x 1.77mm in size, was found to be detached and not returned with the instrument.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
NONE
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23692910
Report Number2955842-2025-47044
Device Sequence Number18422926
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(17)270228(10)K10250213
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430035-13
Device Catalogue Number430035
Device Lot NumberK10250213
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/29/2025
02/10/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date01/22/2026
03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown